Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 12, NWS La Crosse, WI

October 6, 2012Houston County, Wabasha County, Winona County, Minnesota; Allamakee County, Clayton County, Iowa; 7 counties in Wisconsin

NWS La Crosse, WI issued this freeze warning at Oct 6, 2012, 3:42 AM CDT for Houston County, Wabasha County, Winona County, Minnesota; Allamakee County, Clayton County, Iowa; 7 counties in Wisconsin. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2012, 3:42 AM CDT (08:42 UTC)
In effect from
Oct 7, 2012, 1:00 AM CDT
Expired
Oct 7, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS La Crosse, WI

Counties Allamakee County, IA, Clayton County, IA, Houston County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, La Crosse County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 21 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS73 KARX 060842
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
342 AM CDT SAT OCT 6 2012

...WIDESPREAD FREEZE TO OCCUR TONIGHT TO END THE GROWING SEASON...

.TEMPERATURES WILL DROP INTO THE 20S TONIGHT THROUGHOUT THE
REGION WHICH WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT
SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES. CLEARING SKIES
AND LIGHT WINDS WILL HELP FOR TEMPERATURES TO QUICKLY PLUMMET
TONIGHT ACROSS THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS WHERE
THE GROWING SEASON HAS YET TO OFFICIALLY END. CLOUD COVER AND
GUSTY WINDS HELPED TO KEEP TEMPERATURES IN THE MID TO UPPER 30S
AND PREVENTED A WIDESPREAD FROST FROM OCCURRING THIS MORNING.
THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-061645-
/O.CAN.KARX.FR.Y.0005.000000T0000Z-121006T1300Z/
/O.NEW.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
342 AM CDT SAT OCT 6 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FROST ADVISORY HAS BEEN CANCELLED. 

* TEMPERATURES WILL DROP TO BELOW FREEZING INTO THE 20S TONIGHT
  ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO
  END.

* SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE
  HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT
  INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
5 follow-up statements
749 
WWUS73 KARX 061500
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1000 AM CDT SAT OCT 6 2012

...WIDESPREAD FREEZE TO OCCUR TONIGHT...ENDING THE GROWING
SEASON...

.TEMPERATURES WILL DROP INTO THE 20S TONIGHT THROUGHOUT THE
REGION WHICH WILL END THE GROWING SEASON SINCE MANY PLANTS CAN
NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-062300-
/O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1000 AM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES WILL DROP TO BELOW FREEZING INTO THE 20S TONIGHT 
  ALONG RIVER VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET 
  TO END. 

* SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE 
  HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT 
  INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WETENKAMP

WEATHER.GOV/LACROSSE
029 
WWUS73 KARX 062008
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT SAT OCT 6 2012

...WIDESPREAD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT...ENDING THE
GROWING SEASON...

.AS SKIES CLEAR AND WINDS DIMINISH TONIGHT...EXPECT TEMPERATURES
TO DROP INTO THE 20S AFTER MIDNIGHT THROUGHOUT THE REGION. THIS
WILL END THE GROWING SEASON SINCE MANY PLANTS CAN NOT SURVIVE WHEN
TEMPERATURES DROP BELOW 28 DEGREES.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-070415-
/O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
308 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* PLAN ON TEMPERATURES TO DROP INTO THE 20S TONIGHT ALONG RIVER
  VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END.

* SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE
  HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT
  INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

AJ

WEATHER.GOV/LACROSSE
300 
WWUS73 KARX 070210
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT OCT 6 2012

...WIDESPREAD FREEZE EXPECTED AFTER MIDNIGHT TONIGHT...ENDING THE
GROWING SEASON...

.SKIES ARE EXPECTED TO CLEAR AFTER MIDNIGHT TONIGHT. WITH THE
LIGHT WINDS...EXPECT TEMPERATURES TO DROP INTO THE 20S THROUGHOUT
THE REGION. THIS WILL END THE GROWING SEASON SINCE MANY PLANTS CAN
NOT SURVIVE WHEN TEMPERATURES DROP BELOW 28 DEGREES.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071015-
/O.CON.KARX.FZ.W.0012.121007T0600Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
910 PM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* PLAN ON TEMPERATURES TO DROP INTO THE 20S TONIGHT ALONG RIVER 
  VALLEY LOCATIONS WHERE THE GROWING SEASON HAS YET TO END. 

* SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE 
  HIGHEST RISK AND SHOULD BE COVERED OR BROUGHT INDOORS TONIGHT 
  INTO SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
914 
WWUS73 KARX 070908
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
408 AM CDT SUN OCT 7 2012

...WIDESPREAD FREEZE STILL POSSIBLE THIS MORNING...

.SKIES HAVE BEEN SLOW TO CLEAR OUT THIS MORNING AND HAVE KEPT
TEMPERATURES UP ABOVE FREEZING ACROSS MUCH OF THE REGION. ONCE
SKIES DO CLEAR OUT...TEMPERATURES DROP ABOUT 10 DEGREES IN AN HOUR
OR TWO INTO THE UPPER 20S. CHANCES FOR A WIDESPREAD FREEZE ARE NOT
AS GOOD ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE
CLOUDS WILL LIKELY PERSIST THROUGH SUNRISE AND NOT ALLOW FOR THE
TEMPERATURES TO DROP BELOW FREEZING.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071300-
/O.CON.KARX.FZ.W.0012.000000T0000Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
408 AM CDT SUN OCT 7 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL DROP FROM THE MID 30S INTO THE UPPER 20S THIS
  MORNING WHERE SKIES CAN CLEAR OUT.

* SENSITIVE OUTDOOR PLANTS WITH FRUITS AND VEGETABLES ARE AT THE
  HIGHEST RISK AND SHOULD HAVE BEEN COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HALBACH

WEATHER.GOV/LACROSSE
502 
WWUS73 KARX 071250
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
750 AM CDT SUN OCT 7 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM...

.CLOUDS SLOWLY CLEARED ACROSS MUCH THE AREA EARLY THIS MORNING...
ALLOWING TEMPERATURES TO FALL BELOW FREEZING IN THOSE LOCATIONS.
WITH CLEAR SKIES AND ABUNDANT SUNSHINE...TEMPERATURES WILL NOW 
QUICKLY WARM ABOVE FREEZING THROUGH THE MID MORNING HOURS. WHERE
SKIES HAVE YET TO CLEAR...TEMPERATURES WILL REMAIN NEAR OR ABOVE
FREEZING EARLY THIS MORNING...THEN RISE WITH THE SUNSHINE ONCE
THE CLOUDS DO CLEAR OUT.

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-071400-
/O.EXP.KARX.FZ.W.0012.000000T0000Z-121007T1300Z/
ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-
LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...WAUKON...WINONA...LA CROSSE...VIROQUA...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
750 AM CDT SUN OCT 7 2012

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

CLEAR SKIES AND ABUNDANT SUNSHINE WILL PRODUCE QUICKLY WARMING
TEMPERATURES WHERE FROST AND FREEZING CONDITIONS OCCURRED EARLY
THIS MORNING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT
8 AM. 

$$

RRS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:14 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 6, 3:14 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
314 AM CDT SAT OCT 6 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
314 AM CDT SAT OCT 6 2012

THE MAIN FOCUS THROUGH THE REST OF THE WEEKEND AND EARLY NEXT
WEEK IS WITH THE RECORD SETTING LOW TEMPERATURES POSSIBLE TONIGHT
ALONG WITH INCREASING CHANCES FOR RAIN MONDAY NIGHT.

CURRENTLY...LOW TO MID LEVEL STRATUS HAS TAKEN OVER THE REGION AS
A MID LEVEL TROUGH AND SURFACE INVERTED TROUGH PROPAGATE SOUTHWARD
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. SNOW SHOWERS HAVE BEEN
NOTED IN SURFACE OBSERVATIONS AND RADAR ACROSS MUCH OF NORTHERN
WISCONSIN BUT HAVE NOT BEEN MAKING MUCH OF A PUSH TO THE SOUTH AS
THE MAIN FORCING TRACKS TO THE EAST ACROSS THE NORTHERN GREAT
LAKES. WHILE A FEW SNOW OR RAIN SHOWERS COULD STILL MAKE IT INTO
CLARK/TAYLOR COUNTIES...THE FORCING WILL BE RATHER WEAK AS THIS
INVERTED TROUGH SWINGS THROUGH THIS MORNING. GIVEN THE LOW TO MID
LEVEL CLOUD DECK...STILL CAN NOT RULE OUT THAT A FEW FLURRIES OR
SPRINKLES COULD OCCUR BEFORE THE TROUGH MOVES OFF TO THE EAST AND
SUBSIDENCE KICKS IN. TEMPERATURES HAVE BEEN SLOW TO DROP THIS MORNING
DUE TO CLOUD COVER AND GUSTY WINDS SO IT WILL BE TOUGH TO SEE MUCH
FROST ACROSS THE WARMER RIVER VALLEY LOCATIONS. THEREFORE...HAVE
DROPPED THE FROST ADVISORY FOR THIS MORNING.

HAVE TRENDED ON THE COOLER SIDE OF GUIDANCE FOR HIGH TEMPERATURES
TODAY AS THIS CLOUD DECK WILL LIKELY LINGER THROUGH MUCH OF THE
DAY BEFORE CLEARING OUT THIS EVENING. NORTH-NORTHWESTERLY LOW
LEVEL COLD AIR ADVECTION WILL BRING COLDER AIR INTO THE REGION
FROM SOUTH CENTRAL CANADA WITH THE 06.00Z NAM/GFS STILL SHOWING
850MB STANDARDIZED ANOMALIES IN THE -1 TO -2 DEVIATIONS FROM THE
NORM. GIVEN THAT SKIES CAN CLEAR OUT AND THAT WINDS GO LIGHT...WHICH
IT LOOKS LIKE THEY SHOULD...RADIATIONAL COOLING COULD LEAD TO SOME
RECORD LOW TEMPERATURES ACROSS THE REGION. LOW TEMPERATURES ALONG
THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS WHERE THE GROWING
SEASON IS STILL NOT OFFICIALLY DONE WILL DROP BELOW FREEZING AND INTO
THE 20S TONIGHT. WITH CONFIDENCE HIGH IN THIS OCCURRING AND THE
FROST ADVISORY NO LONGER IN EFFECT...HAVE GONE AHEAD AND ISSUED A
FREEZE WARNING FOR THESE LOCATIONS WHICH WILL END THE GROWING
SEASON THERE WITH A KILLING FREEZE BELOW 28 DEGREES LIKELY.

A WARMING TREND WILL THEN TAKE PLACE SUNDAY INTO MONDAY AHEAD OF
THE NEXT TROUGH SWINGING THROUGH SOUTHERN CANADA. 850MB
TEMPERATURES CLIMB FROM AROUND -5C ON SATURDAY TO AROUND +9C BY
MONDAY AFTERNOON AS THE LOW MOVES INTO SOUTHWEST ONTARIO AND A
COLD FRONT DROPS SOUTH ACROSS MINNESOTA AND SOUTH DAKOTA. THIS
WARMING COMBINED WITH A DRY AIR MASS AND INCREASING SURFACE WINDS
WILL LEAD TO AN ELEVATED FIRE WEATHER CONCERN SUNDAY INTO MONDAY
WHICH IS OUTLINED IN THE FIRE WEATHER AFD SECTION BELOW. MID LEVEL
FORCING FROM THE TROUGH AND 700-500MB FRONTOGENESIS TO GO ALONG
WITH PRECIPITABLE WATER INCREASING TO 115 PERCENT OF NORM WILL
BRING AN INCREASING CHANCE FOR RAIN SHOWERS MONDAY NIGHT AS THE
FRONT COMES THROUGH...PARTICULARLY ACROSS NORTH CENTRAL WISCONSIN
AND SOUTHEAST MINNESOTA.

.LONG TERM...TUESDAY THROUGH FRIDAY
314 AM CDT SAT OCT 6 2012

THIS AFOREMENTIONED COLD FRONT WILL MOVE THROUGH THE REST OF THE
FORECAST AREA ON TUESDAY AND COULD PRODUCE A FEW MORE SHOWERS AS
IT ROLLS THROUGH THOUGH THE FORCING APPEARS TO WEAKEN AS THE DAY
GOES ON. ANOTHER SYSTEM SKIRTS BY THE REGION ON THURSDAY AND COULD
BRING SOME RAIN SHOWERS TO NORTH CENTRAL WISCONSIN BEFORE A RIDGE
OF HIGH PRESSURE MOVES THROUGH ON FRIDAY. MAIN UPPER LEVEL PATTERN
REMAINS LARGELY UNCHANGED WITH A LARGE SCALE TROUGH IN PLACE
THROUGHOUT SOUTHERN CANADA UNTIL FRIDAY WHEN IT FINALLY SHIFTS
EAST AND THE MID LEVEL RIDGE MOVES IN AHEAD OF A CUT OFF LOW
EJECTING OUT OF THE FOUR CORNERS REGION.

&&

.AVIATION...THROUGH 06Z SUNDAY
1151 PM CDT FRI OCT 5 2012

STRATUS DECK CONTINUES ITS SURGE SOUTHWARD AHEAD OF A SURFACE
TROUGH. CEILINGS HAVE SLOWLY BEEN DECREASING BUT THUS FAR HAVE
REMAINED IN THE VFR CATEGORY. MODEL BUFKIT SOUNDINGS AND UPSTREAM
OBSERVATIONS WOULD INDICATE A CONTINUED LOWERING OF THE CEILINGS
INTO THE MVFR CATEGORY AFTER 07Z-08Z AT BOTH SITES. SOME ISOLATED
IFR CEILINGS SEEN IN NORTHERN MINNESOTA AND CERTAINLY CANNOT RULE
OUT THIS OCCURRING AT KRST...BUT CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN THE TAF. WINDS ALSO HAVE REMAINED GUSTY LONGER THAN
ANTICIPATED AND WOULD EXPECT SOME GUSTS TO CONTINUE OVERNIGHT WITH
A SLOW DECREASE. MVFR CEILINGS WILL RISE ON SATURDAY AFTER 17Z BACK
INTO THE VFR CATEGORY AND AS HIGH PRESSURE BUILDS ACROSS THE
PLAINS WILL BEGIN TO SCATTER OUT AFTER 00Z...WITH WINDS
DIMINISHING TO LESS THAN 10 KNOTS.

&&

.FIRE WEATHER...SUNDAY INTO MONDAY
314 AM CDT SAT OCT 6 2012

A DRY AIR MASS WILL MOVE INTO THE REGION ON SUNDAY ON THE NORTHERN
FRINGES OF A RIDGE OF HIGH PRESSURE AND AHEAD OF A COLD FRONT
THAT WILL DROP THROUGH THE NORTHERN PLAINS ON MONDAY. RELATIVE HUMIDITY
VALUES ARE EXPECTED TO DROP INTO THE 20-25 PERCENT RANGE IN THE
AFTERNOON ON SUNDAY AND MONDAY ACROSS MUCH OF THE REGION. WINDS
WILL BE IN THE 10-20 MPH RANGE ON SUNDAY...WHICH IS A BIT MARGINAL
FOR CRITICAL FIRE WEATHER CONCERNS...BUT THEY WILL BE MUCH
STRONGER ON MONDAY AS THE FRONT APPROACHES WITH SUSTAINED WINDS
AROUND 20 MPH AND GUSTS UP TO 30-35 MPH. WHILE SUNDAY LOOKS LIKE A
DRY DAY...THE HIGHER CONCERN FOR FIRE WEATHER DANGERS WILL BE ON
MONDAY AS THE STRONG WINDS AND LOW RH VALUES MEET UP IN THE
AFTERNOON. VEGETATION IS STARTING TO DRY OUT ACROSS THE REGION AS
WELL GIVEN THAT MANY LOCATIONS HAVE ALREADY SEEN A KILLING FREEZE.
NO HEADLINES WILL BE ISSUED THIS MORNING...BUT MAY NEED TO BE
COORDINATED LATER TODAY AS CONFIDENCE GROWS FOR THE FIRE WEATHER
CONCERNS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
314 AM CDT SAT OCT 6 2012

WI...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR WIZ032-033-041-
     053>055-061.

MN...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR MNZ079-088-096.

IA...FREEZE WARNING FROM 1 AM TO 8 AM CDT SUNDAY FOR IAZ011-030.

&&

SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION...RABERDING
FIRE WEATHER...HALBACH
Hazardous weather outlook, Oct 5, 6:01 AM CDT, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
601 AM CDT FRI OCT 5 2012

IAZ011-030-MNZ079-088-096-WIZ032-033-041-053>055-061-061100-
ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-LA CROSSE-RICHLAND-
TREMPEALEAU-VERNON-WABASHA-WINONA-
601 AM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT. LOWS ARE EXPECTED TO
DROP TO AROUND 32 TONIGHT...WITH AREAS OF FROST AND FREEZING
TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HARD FREEZE WILL OCCUR SATURDAY NIGHT AS LOWS DROP INTO THE MIDDLE
AND UPPER 20S...ENDING THE GROWING SEASON FOR THE YEAR ACROSS THE
ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
061100-
ADAMS-CHICKASAW-CLARK-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-JACKSON-
JUNEAU-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-WINNESHIEK-
601 AM CDT FRI OCT 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HARD FREEZE WILL OCCUR SATURDAY NIGHT AS LOWS DROP INTO THE MIDDLE
AND UPPER 20S...ENDING THE GROWING SEASON FOR THE YEAR ACROSS THE
ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS

Nearby

Freeze Warnings in Wisconsin, 2012Freeze Warnings in Minnesota, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.